Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 10, 2000, 8:12 PM CDT for Brewster County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2000, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 10, 2000, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3485 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 110115 SVRMAF TXC043-110200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 812 PM CDT SAT JUN 10 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREWSTER COUNTY IN TEXAS * UNTIL 900 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR PERSIMMON GAP...MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... PERSIMMON GAP UNITED STATES ROUTE 385 NEAR PERSIMMON GAP HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENE`D BY FLOOD WATERS. LAT...LON 2956 10334 2937 10294 2988 10268 3003 10314
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:33 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 3:33 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 PM CDT SAT JUN 10 2000 A PLUME OF MID/HIGH LEVEL MOISTURE ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE CONTINUED MOVING NNE FROM THE REGION. AN AREA OF UPPER LEVEL SUBSIDENCE WAS NOTED WEST OF THIS FEATURE...FROM FAR WEST TX TO THE PERMIAN BASIN. HOWEVER SOME THUNDERSTORMS WERE ACTIVE OVER THE BIG BEND...EDWARDS PLATEAU...AND SE NEW MEXICO. ALSO DO HAVE CU FINALLY DEVELOPING OVER THE PERMIAN BASIN...AS CONVECTIVE TEMPS AROUND THE REGION ARE REACHED. 18Z SURFACE MAP INDICATED THE COUNTY WARNING AREA EAST OF THE MOUNTAINS HAD DEWPOINTS AT OR ABOVE 60F... WITH WEAK VEERING SHOWN BY OUR 88D. THE 12Z AVN WAS MOST UNSTABLE IN DEVELOPING SHOWER/THUNDERSTORM ACTIVITY ACROSS THE AREA. ITS FORECASTED 18Z CAPES WERE IN THE 2500 J/KG RANGE INVOF MAF...WHILE SATELLITE AND MESOSCALE SOUNDINGS WERE IN THE 1200-1600 J/KG RANGE. THE ETA/NGM SEEMED TOO UNDERPLAYED SO WENT WITH A COMPROMISED MANUAL FORECAST. MESOSCALE STABILITY INDICATED STORM WILL MORE LIKELY FIRE NEXT OVER REGIONS NORTH OF THE PERMIAN BASIN...AS CAPES THERE HIGHER...AND INHIBITION WAS LOW. WATER VAPOR WAS SHOWING SLIGHTLY COOLER TEMPS ALOFT WERE APPROACHING THE REGION FROM E/CENTRAL NM. WITH SUFFICIENT LOW LEVEL MOISTURE EXPECTED TO REMAIN IN PLACE... WILL KEEP A SLIGHT...TO SCATTERED POPS IN THE FORECASTS. THE MRF FOR THE EXTENDED DOES NOT DRY/STABILIZE CONDITIONS SUFFICIENTLY INTO THE FIRST PART OF NEXT WEEK. THIS MOISTURE SHOULD HOLD TEMPS DOWN A TAD...BUT WILL KEEP THEM CLOSE TO SEASONAL NORMS. WILL WATCH DEVELOPMENT OF CONVECTION COMING FROM THE EDWARDS PLATEAU AND DECIDE IF THE EAST AND SOUTHERN PERMIAN BASIN NEED ANOTHER FLASH FLOOD WATCH. .MAF... TX...NONE. NM...NONE. PRELIMINARY NUMBERS... MAF 66/87/67/91 3332 LSA 64/86/65/89 3332 E41 69/88/67/91 3332 6R6 70/87/69/88 3332 MRF 59/85/59/86 2222 CNM 64/91/65/92 2222 RSB
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:47 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.